Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 119, NWS Fort Worth, TX

August 18, 2021Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Aug 18, 2021, 1:56 PM CDT for Hunt County, Texas. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 1:56 PM CDT (18:56 UTC)
Expired
Aug 18, 2021, 9:28 PM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

852 
WGUS44 KFWD 181856
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
156 PM CDT Wed Aug 18 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC231-191300-
/O.NEW.KFWD.FL.W.0119.210818T1856Z-210819T1827Z/
/GNVT2.1.ER.210818T1736Z.210819T0000Z.210819T0626Z.NO/
156 PM CDT Wed Aug 18 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Cowleech Fork Sabine River At Greenville.
* From this afternoon to early tomorrow afternoon.
* At 1:45 PM CDT Wednesday the stage was 15.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.5 feet 
  this evening. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 15.0 feet, Caution should be exercised near the river 
  as water begins to flow out of the banks.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Prater
2 follow-up statements
952 
WGUS84 KFWD 190056
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
756 PM CDT Wed Aug 18 2021

...The Flood Warning continues for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC231-190700-
/O.EXT.KFWD.FL.W.0119.000000T0000Z-210819T0700Z/
/GNVT2.1.ER.210818T1736Z.210818T2045Z.210819T0600Z.NO/
756 PM CDT Wed Aug 18 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Cowleech Fork Sabine River At Greenville.
* Until just after midnight tonight.
* At 6:45 PM CDT Wednesday the stage was 14.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 4.1 feet Monday 
  evening.
* Impact...At 15.0 feet, Caution should be exercised near the river 
  as water begins to flow out of the banks.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Stalley
643 
WGUS84 KFWD 190228
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
928 PM CDT Wed Aug 18 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

TXC231-190330-
/O.CAN.KFWD.FL.W.0119.000000T0000Z-210819T0228Z/
/GNVT2.1.ER.210818T1736Z.210818T2045Z.210819T0600Z.NO/
928 PM CDT Wed Aug 18 2021

...The Flood Warning for the Cowleech Fork Sabine River At 
Greenville has been cancelled...

The Flood Warning is cancelled for
  the Cowleech Fork Sabine River At Greenville.
* At 8:45 PM CDT Wednesday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river has fallen below flood stage and will 
  continue falling to 4.1 feet Monday evening.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Stalley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 18, 1:39 PM CDT, 17 minutes earlier.

Area forecast discussion, Aug 18, 1:39 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
139 PM CDT Wed Aug 18 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Thursday/

Widespread moderate to heavy rainfall continues across North TX
this afternoon. Across Central TX, more scattered to isolated
convection has developed. All of this convection is occurring
within a robust WAA regime near the nose of an 850 mb LLJ. The 12Z
FWD RAOB indicated a very saturated profile with nearly moist
adiabatic lapse rates. This will support rain processes capable
of very heavy rainfall rates, which has already been observed.
Dual-pol radar estimates from the KFWS WSR-88D show widespread
accumulations of more than 3 inches of rainfall across much of the
Flash Flood Watch area. The heaviest rain has fallen across
portions of Palo Pinto, Jack, and Wise Counties where radar
estimates that more than 8 inches of rain have fallen since
yesterday morning.

Widespread rainfall should continue across North TX through the
rest of the afternoon and into the evening. Across Central TX, the
convective evolution is a bit more uncertain. Most of the CAM
guidance has struggled to capture the convective evolution well.
Based on radar trends, Likely/Definite PoPs have been carried
across North TX with Chance PoPs across Central TX. The widespread
rain will also act to keep temperatures well below normal. As of
18Z, the high temperature at DFW Airport is only 76 F, which is a
whopping 20 F degrees below normal for August 18th and in fact, is
actually equal to the normal low for today. The record low max
temperature however is 73 F, so while remarkable, it does not look
like we will break any temperature records today.

More convection is expected on Thursday, but should be less
widespread as the LLJ will be somewhat weaker. Still, any
thunderstorms that do develop will be capable of producing locally
heavy downpours which will aggravate any ongoing flood conditions.

Godwin

&&

.LONG TERM... /Issued 311 AM CDT Wed Aug 18 2021/
/Late Week Through Early Next Week/

One more relative wet day is expected Thursday, as the first
stagnant, positive-tilted, detached upper trough finally begins
exiting east as noted toward the end of the short term discussion
above. Still, a significant, upper longwave trough/low over the
Rockies will continue to allow lead impulses to lift northeast
from northeast Mexico and across the area during peak heating on a
mid-August day. Best low level 925mb-850mb transport will allow
highest coverage of showers and storms, some strong with gusty
winds and locally heavy rainfall from the Red River Valley into
East and Northeast Texas. PoPs will lessen quickly as you move
into western parts of Central Texas where subsidence will begin to
take hold late in the afternoon in wake of the mid level impulses
moving northeast away from the area. As we lose diurnal heating
Thursday evening and with the westward expansion of the
subtropical, Southeast CONUS upper ridge in response to the
Rockies deep trough dampening and lifting northeast toward the
Midwest and Great Lakes. Rain chances should shut down for
Thursday night by nightfall fairly quickly with no synoptic
drivers for deep ascent and with the axis of strong moist and warm
low level advection well NW of the area to keep activity going
overnight across North and Central Texas.

The upper ridge, though not overly strong, continues to expand
across the entire area, but may be what's called a "dirty" ridge
in that a few weak impulses and good moisture will be trapped
within it, at least for Friday and Saturday. In addition, good
mixing of deep south or southeasterly flow through 850mb may allow
for a seabreeze to approach our far southeast counties each
afternoon for a rogue, late day shower or tstorm. Regardless,
temperatures will be on the increase the mid 90s and 100 degrees
by the time we move into the Sunday through next Tuesday time
frame. Slightly hotter temperatures will likely be on tap for
mid-late next week, as the center of the upper ridge anchors
across a broad area from Southern Rockies/Plains, east toward the
Tennessee and Lower Mississippi Valleys. In addition to the hot
temperatures, the higher humidity across the eastern half of the
region will create heat index values up to 105 degrees. Nothing
abnormal for this time of year across our area, but just something
for those planning outdoor events, activities, or working outside
will need to keep in mind this weekend and beyond.

05/Marty

&&

.AVIATION... /NEW/
/18Z TAFs/

Widespread SHRA/TSRA ongoing across North TX will continue to move
east slowly. LTG activity has been somewhat limited, but still
enough that a mention of VCTS/TEMPO TSRA is warranted. Convective
coverage across Central TX is a bit more uncertain, but will carry
VCTS/TEMPO TSRA at KACT as well as convection does appear to be
developing just east of the airfield as of 1830Z. In addition to
the convection, MVFR and occasional IFR CIGs will continue through
the next several hours.

TSRA should end by 03Z, but a few scattered SHRA will likely
continue through the overnight period. CIGs will temporarily
improve to VFR but will become MVFR once again by 10Z. Isolated to
widely scattered SHRA/TSRA will be possible during the day
Thursday, but CIGs should SCT out after 18Z.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    76  91  77  94  77 /  50  40   5   5   0
Waco                77  92  76  94  75 /  60  30   0   5   0
Paris               74  87  75  90  75 /  70  60  10  10   5
Denton              74  91  75  94  75 /  40  40   5   5   0
McKinney            75  90  76  92  76 /  50  40   5  10   0
Dallas              77  90  78  94  78 /  50  40   5   5   0
Terrell             75  89  75  91  75 /  60  40   5  10   0
Corsicana           77  92  77  93  76 /  60  30   0  10   0
Temple              76  93  75  94  75 /  60  20   0  10   0
Mineral Wells       74  90  73  92  73 /  60  40   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 PM CDT this evening for TXZ091>095-
100>107-115>123-129>134-141.

&&
Hazardous weather outlook, Aug 18, 12:53 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1253 PM CDT Wed Aug 18 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1253 PM CDT Wed Aug 18 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Widespread showers and thunderstorms will continue through the
afternoon and into the evening. Locally heavy rainfall may lead to
flash flooding in some locations. A Flash Flood Watch is in effect
for much of North Texas and parts of Central Texas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Low thunderstorm chances will remain in the forecast through
Saturday. A few thunderstorms could produce gusty winds, brief heavy
downpours, and frequent cloud-to-ground lightning strikes.

Hot and humid conditions will resume this weekend with heat index
values likely to approach or exceed 105 degrees across parts of East
Texas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time, but any reports of
flooding are appreciated.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:48 PM CDTFlash Flood WatchFWDCollin, Comanche, Cooke, Dallas, Delta, Denton and 23 more26 hr
Aug 18, 3:16 AM CDTAreal Flood AdvisoryFWDKaufman104 min
Aug 18, 4:08 AM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt112 min
Aug 18, 6:40 AM CDTAreal Flood AdvisoryFWDJack, Montague, Wise2 hr
Aug 18, 7:55 AM CDTAreal Flood AdvisoryFWDEastland, Stephens3 hr
Aug 18, 8:18 AM CDTAreal Flood AdvisoryFWDJack, Palo Pinto3 hr
Aug 18, 9:14 AM CDTAreal Flood AdvisoryFWDJack, Montague, Wise3 hr
Aug 18, 9:40 AM CDTFlash Flood WarningFWDWise2 hr
Aug 18, 9:55 AM CDTFlash Flood WarningFWDEastland, Palo Pinto3 hr
Aug 18, 10:42 AM CDTAreal Flood AdvisoryFWDPalo Pinto, Parker, Wise2 hr
Aug 18, 10:49 AM CDTAreal Flood AdvisoryFWDWise116 min
Aug 18, 10:56 AM CDTAreal Flood AdvisoryFWDDallas, Denton, Tarrant2 hr
Aug 18, 11:50 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton3 hr
Aug 18, 1:05 PM CDTAreal Flood AdvisoryFWDDallas, Denton, Parker, Tarrant, Wise115 min
Aug 18, 2:57 PM CDTSpecial Weather StatementFWDAnderson33 min
Aug 18, 3:51 PM CDTSpecial Weather StatementFWDFreestone39 min
Aug 18, 4:26 PM CDTFlash Flood WarningFWDSomervell3 hr
Aug 18, 5:11 PM CDTAreal Flood AdvisoryFWDMcLennan2 hr
Aug 18, 6:39 PM CDTAreal Flood AdvisoryFWDBosque, Somervell3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.